MAUDE Adverse Event Report: AESCULAP AG JAW INS.CLINCHING GRSP FEN.3.5MM 290MM; MONOPOLAR REUSABLE INSTRUMENTS

AESCULAP AG JAW INS.CLINCHING GRSP FEN.3.5MM 290MM; MONOPOLAR REUSABLE INSTRUMENTS
Model Number PO346R
Medical Device Problem Codes Fracture (1260); Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to aesculap ag that a jaw ins.Clinching grsp fen.3.5mm 290mm (part # po346r) was used during a endoscopic hernia surgery performed on (b)(6) 2022.According to the complainant, during the surgery, the jaw of the laparoscopic instrument fell off in the patient.The fragment was retrieved.The complaint device was not returned to the manufacturer for evaluation.An additional medical intervention was necessary.Additional information was not provided nor available.Additional patient information is not available.The adverse event is filed under aag reference (b)(4).Involved components: po381r - handle with ratchet for 3.5mm instr.- lot unkown.Pm986p - insulated outer tube 3.5/3.5mm 290mm - lot unknown.
 
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Updated h6: codes.Investigation results: as of the date of this report the complaint product was not provided for investigation.Therefore, a thorough investigation is not possible.Batch history review: due to the fact that no lot number was provided, a review of the device history records for the complained device is not possible.The review of risk assessment revealed that the overall risk level (severity 2(5) x probability of occurrence 1(5)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.In the event that the complaint product will be provided for investigation in the future, an update of this report will be provided unsolicited.Based upon the investigations results a capa is not necessary.
 
Event or Problem Description
Involved components: po381r - handle with ratchet for 3.5mm instr.- lot unknown.Pm986p - insulated outer tube 3.5/3.5mm 290mm - lot unknown.

Brand Name
JAW INS.CLINCHING GRSP FEN.3.5MM 290MM
Common Device Name
MONOPOLAR REUSABLE INSTRUMENTS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key13809125
Report Number9610612-2022-00040
Device Sequence Number11300198
Product Code GEI
UDI-Device Identifier04046963520595
UDI-Public4046963520595
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K940936
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPO346R
Device Catalogue NumberPO346R
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2022
Supplement Date Received by Manufacturer05/17/2022
Initial Report FDA Received Date03/18/2022
Supplement Report FDA Received Date05/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PM986P - LOT UNKNOWN.; PM986P.; PO381R - LOT UNKNOWN.; PO381R.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient SexFemale